MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32546
Health Effect - Clinical Codes Aneurysm (1708); Renal Failure (2041)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
N/a.
 
Event or Problem Description
The patient had a previously placed abdominal aortic aneurysm device from 2007 and his aneurysm continued to grow.That is why the fenestrated piece was placed.The graft placement went fine and placed both stents into renal arteries.The post renal stenting showed flow to both renal arteries.The iliac legs were extended and they shot a final angio; however, the left renal did not show up.Multiple attempts to cannulate were made without success and the procedure was abandoned.The physician does not know if the stent occluded but knew the procedure would be risky and had the potential to lose the left renal because of stenting through a previously placed graft.Patients left renal is occluded and left kidney is gone.The right kidney is functioning fine and the facility will monitor the patient.They will do a ct on the patient to see what may have happened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation and remains in-situ.Four requests were made for imaging and additional information to assist with the investigation but a response was not received.Work order (b)(4) was reviewed and appears complete and correct.William cook australia medical director reviewed this case and made the following comment: "the most likely scenario would be that the previous stent graft was a straightforward endovascular aneurysm repair, and that bare stent at the top may well have compromised the left renal artery.Very hard to be sure without imaging." the device ifu states: "the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established.All patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up"."the zenith fenestrated aaa endovascular graft has not been evaluated in the following patient populations: patients with previous stent placement in vessels to be accommodated by fenestrations" "inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin"."potential adverse events that may occur and/or require intervention include, but are not limited to: renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure)".From the information received for this complaint it is difficult to determine a definitive root cause.There is no evidence of a device non-conformance or deficiency.It is possible that one or more of the following factors may have contributed to the difficulties experienced by the patient: thrombosed renal artery due to the bare metal stent of the previously placed graft compressing the renal stent.The struts of the suprarenal stent of the previously placed graft may have crossed the ostium of the renal artery creating difficulties with cannulation or stenting.The renal artery may have already had a pre-existing stent in situ from the previously placed graft, creating difficulties with cannulation and stenting.Occlusion of the renal artery due to movement of previously deployed graft, or newly deployed graft.Procedural factors.Patient factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key7879745
Report Number9680654-2018-00027
Device Sequence Number1939764
Product Code MIH
UDI-Device Identifier10827002325460
UDI-Public(01)10827002325460(17)210713(10)AC1020608
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2021
Device Model NumberG32546
Device Catalogue NumberZFEN-P-2-36-107-R
Device Lot NumberAC1020608
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date09/16/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age78 YR
Patient Weight107